Capox. Weak legs and fatigue

  • 5 replies
  • 131 subscribers
  • 213 views

Hi, this is my first time posting.

My mum is 59. In June 2023 she had a tumour removed from her bowel and some lymph nodes but was told they had it all and chemo not needed. Fast forward 9 months and she was told that there is no tumour in the bowel but it's spread to liver and lungs and palliative chemo is needed.

Before treatment she started getting very puffy ankles and legs. This has stayed through treatment but now legs are weak and she is finding it difficult to move around the house. She has now decided that she will need a stair lift. She has gone from being fit and healthy to frail and housebound in a few months. 

Has anyone suffered with legs becoming this weak when having chemo? Or is this the cancer making her weak? She had her 3rd chemo infusion 4 days ago.

Thank you for reading 

  • Hi  and a warm welcome to the board. Yes chemo can make someone’s legs feel wobbly and also cause fatigue but I think I would be tempted to consult her GP especially as the puffy ankles and legs started before treatment? You could also ring her colorectal support nurse to make them aware of the situation and to check that these side effects are normal. Your mum should also have a 24 hour chemo support line number is you’re really worried or things get worse? The support desk is also available every day from 8-8 if you want to have a chat with someone

    Take care

    Karen x

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm
  • Hi. 
    My dad has cancer with spread to liver, after his infusions this makes his legs really weak, it does seem to improve as the cycle goes on though so not permanent . 
    x

  • Thank you. Her GP is just putting the swollen ankles down to it being part of her treatment. I will tell her to keep pestering though x

  • Thanks for your reply. We do see some improvement as the cycle ends but its very short lived and with each cycle she seems to be getting weaker x

  • My dads weak legs do seem to get worse each cycle but then improve. He doesnt have swollen ankles or puffy legs though, id be tempted to consult the GP like Karen has suggested x